Re: 2 crippled ponies.Please help.


Mandy Woods
 

Hi Hannah,
You are experiencing the pergolide veil with Ziggy starting pergolide.   You need to taper on.  You can also give a product called APF  by  www.auburnlabs.com   to help him through the adjustment period.    To taper on,  break the pill into halves.   Put one  half in a syringe (3cc) of water,  let it melt and shake it up.   Give him one half the liquid.  Store the other half in the frig. This will give him .50 mg on day 2.....do this again until the 1 mg pill is in him.    Then when you have finished this pill  give half a pill at a time until you work up to one full mg a day.   You should avoid the veil by doing this. I would decrease the pill to one quarter tomorrow.  This would be better than stopping abruptly.    My horse responded by being very spacey.  He acted like he didn’t know where he was, he went off his feed as well.  His veil disappeared on its own .   Please try to give the pill at the same time every day.   I don’t know if his spooking is directly related to this.   I think you could play it safe and keep him in for a few days to get the medication in him followed by some food!
 
Its really very important ponies eat.  Try to get some speedibeet in him or chopped up hay – whatever combination he will eat.  Have  you read at the Laminitis Trust for some feeds that are safe for IR?  
 
And you can have something stronger than a cup of tea to get you through all this!    If I was closer I’d meet you at the PUB.  Take the photos when you can.
 
Mandy in VA
EC Primary Response
OCT 2003

Join main@ECIR.groups.io to automatically receive all group messages.